Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 60, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 13, 2005, 3:40 PM EDT for Centre County, Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2005, 3:40 PM EDT (19:40 UTC)
- Expired
- Jun 13, 2005, 4:15 PM EDT
- In force
- 35 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Centre County, PA
The radar
The State College radar (KCCX), 48 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 131940
SVRCTP
PAC027-132015-
/O.NEW.KCTP.SV.W.0060.050613T1940Z-050613T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
340 PM EDT MON JUN 13 2005
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRE COUNTY IN CENTRAL PENNSYLVANIA
* UNTIL 415 PM EDT
* AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
REBERSBURG...OR 11 MILES EAST OF BELLEFONTE...AND MOVING EAST AT 25
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
REBERSBURG AND MILLHEIM AROUND 345 PM EDT...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4100 7748 4101 7747 4103 7717 4100 7721
4097 7723 4086 7737 4083 7745 4082 7762
4099 7766 4101 7758
$$
FORECASTER:RHGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:15 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 13, 3:15 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EDT MON JUN 13 2005 .SHORT TERM (TONIGHT)... SCATTERED SHOWER AND THUNDERSTORM ACTIVITY FIRING ALONG UPPER LEVEL MOISTURE GRADIENT PASSING THROUGH CENTRAL PA THIS AFTERNOON. WATCHING SOME WITH WEAK ROTATION AS THEY CONT TO INCREASE IN INTENSITY. WET BULB ZERO IS VERY HIGH...AND INCREASINGLY DRY ALOFT. CELLS THAT HAVE DEVELOPED HAVE PRODUCED LITTLE LIGHTNING SINCE THE FREEZING LEVELS ARE SO HIGH...BUT BOUNDARY LAYER IS QUITE MOIST WITH SFC DEWPOINTS IN THE UPPER 60S AND LOWER 70S. WL CONT TO MONITOR POTENTIAL FOR SOME STORMS TO PULSE UP TO NEAR SEVERE LEVELS THIS EVENING...BUT EXPECT MOST TO PRODUCE LOCALLY HEAVY RAIN AND AT MOST LOCAL PONDING OF WATER AS CELL ARE MOVING ALONG NICELY. CONVECTION FADES RATHER EARLY THIS EVENING AS HAS BEEN THE PATTERN LAST SVRL DAYS. PATCHY FOG OVERNIGHT ESPECIALLY WHERE IT RAINS THIS AFTERNOON AND EVENING. && .LONG TERM (TUESDAY THROUGH MONDAY)... CONVECTIVE CHANCES TUESDAY ONCE AGAIN WILL BE DETERMINED BY EXTENT OF CAPPING PROVIDED BY 5H RIDGE AXIS WHICH PERSISTS FOR MUCH OF THE DAY OVER CENTRAL PA. BY LATE AFTERNOON...EXPECT THE UPPER RIDGE AXIS TO PASS INTO EASTERN PA SETTING THE STAGE FOR ADDITIONAL CONVECTIVE INITIATION. SPC HAS WESTERN PORTION OF MY AREA IN SLIGHT RISK FOR TOMORROW WITH INCREASINGLY FAVORABLE 0-6KM SHEAR AND BOUNDARY LAYER CONVERGENCE AROUND 00 UTC. SLOW MOVING UPPER TROF MOVES FROM THE CENTRAL ROCKIES TO THE CENTRAL GREAT LAKES BY TUESDAY NIGHT BRINGING INCREASING POPS AND SHRA/TSRA CHANCES OVERNIGHT INTO WEDNESDAY MORNING. CONSENSUS MEDIUM RANGE MODELS INDICATE THIS UPPER LOW CUTTING OFF NORTH AND EAST OF OUR AREA LATE THIS WEEK EVENTUALLY BRINGING DRIER AND COOLER CONDS FOR THE 4 TO 7 DAY PERIOD. THESE TRENDS SIMILAR TO PREVIOUS SO ONLY MINOR CHANGES TO THE GOING GRIDS MADE TODAY && .AVIATION... HAZE HAS THINNED OUT TO UNLIMITED VISIBILITY AND THE CLOUDS DEVELOPING ARE MAINLY ABOVE 3000. WE DO SEE SOME RW/TRW BREAKING OUT OVER WRN PARTS OF MY FCST AREA...BUT THE AIR ALOFT IS SO DRY THE ACTIVITY IS HAVING A HARD TIME REALLY PROPAGATING. COVERAGE IS SO FAR STAYING RATHER LIMITED. IT LOOKS LIKE CONVECTION SHUD DROP OFF AFTER HEATING LEAVING ANOTHER WARM MUGGY NIGHT IN PLACE. WILL LIKELY HAVE THE USUAL EARLY MORNING PROBLEMS WITH REDUCED VISIBILITIES DUE TO HAZE AND FOG. WITH AOO SEEING A HEAVY SHOWER...MAY WANT TO LOOK AT THEM THE THE MOST LIKELY CULPRIT FOR LOW CIG/VIS FOR A TIME TOMORROW. ADD TO THAT LIST WHATEVER OTHER TERMINALS THAT GET HIT WITH THE SCATTERED SHOWERS AND STORMS THIS AFTERNOON AND EVENING. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. && SHORT TERM...DEVOIR LONG TERM...DEVOIR AVIATION...LACORTE
Hazardous weather outlook, Jun 13, 5:53 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 553 AM EDT MON JUN 13 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-140953- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 553 AM EDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: THE REMNANTS OF ONCE TROPICAL STORM ARLENE WILL PASS BY JUST TO THE NORTH OF PENNSYLVANIA THIS AFTERNOON AND EVENING. A NORTH TO SOUTH BAND OF DEEP TROPICAL MOISTURE...WITH EMBEDDED SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS THE REGION TODAY. A FEW LOCATIONS SEEING REPEATED HEAVY SHOWERS AND THUNDERSTORMS COULD SEE 1 TO 2 INCHES OF RAIN AND SOME MINOR FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS. ISOLATED AND BRIEF WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. HEAT INDICES IN MID TO UPPER 90S WILL OCCUR ACROSS THE LOWER AND MID SUSQUEHANNA VALLEY REGION FOR SEVERAL HOURS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY: THE COMBINATION OF TEMPERATURES AROUND 90 AND DEWPOINTS IN THE LOWER TO MID 70S WILL PUSH HEAT INDICES TO NEAR 100 FOR SEVERAL HOURS TUESDAY AFTERNOON ACROSS THE LOWER SUSQUEHANNA VALLEY. PRECAUTIONS SHOULD BE TAKEN BY THOSE WORKING OUTDOORS TO LIMIT THEIR ACTIVITY TO THE EARLY MORNING OR EVENING HOURS. TAKE FREQUENT BREAKS IN THE SHADE OR AIR CONDITIONED BUILDING AND DRINK PLENTY OF WATER. A STRONG COLD FRONT WILL MOVE ACROSS PENNSYLVANIA LATE TUESDAY NIGHT. ALONG AND AHEAD OF THIS FRONT...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP. THE PRIMARY SEVERE THREAT WILL BE ACROSS THE WESTERN HALF OF THE STATE DURING FROM THE MID AFTERNOON THROUGH EARLY EVENING HOURS. HAIL AND THE POTENTIAL FOR DAMAGING STRAIGHT LINE DOWNBURST WINDS WILL BE THE MAIN THREAT FROM THE STORMS...ISOLATED TORNADOES ARE POSSIBLE ACROSS PORTIONS OF CENTRAL PENNSYLVANIA...THE LAUREL HIGHLANDS AND NORTHWEST MOUNTAINS. LAMBERT
In the hours before
Special weather statement, Jun 13, 2:30 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 230 PM EDT MON JUN 13 2005 PAZ026>028-056-131930- HUNTINGDON-JUNIATA-MIFFLIN-PERRY- 230 PM EDT MON JUN 13 2005 ...A STRONG THUNDERSTORM WILL AFFECT PERRY...JUNIATA...HUNTINGDON AND MIFFLIN COUNTIES... AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTH OF HUNTINGDON...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR ORBISONIA AROUND 240 PM... SHIRLEYSBURG...MAPLETON AROUND 245 PM...MOUNT UNION AROUND 250 PM...AND NEWTON HAMILTON AROUND 255 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: LA CORTE
Special weather statement, Jun 13, 3:34 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 334 PM EDT MON JUN 13 2005 PAZ019-132000- SOUTHERN CENTRE- 334 PM EDT MON JUN 13 2005 ...A STRONG THUNDERSTORM AFFECTING EASTERN CENTRE COUNTY... AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF BELLEFONTE...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR MILLHEIM AROUND 345 PM AND REBERSBURG AROUND 350 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:02 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 58 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.